MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2332-7040
Medical Device Problem Codes Deflation Problem (1149); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's dob, age at time of event, or weight is unknown.Attempts to obtain this information has not been successful.The angiosculpt device was unable to deflate.Additional intervention was required to remove from the patient, thus resulted in a prolonged procedure.During lab analysis, a shaft separation was observed.Patient information regarding relevant tests/ laboratory data or medical history are unknown.Attempts to obtain this information has not been successful.The angiosculpt device was returned in two pieces.Visual examination found a damaged distal bond with four leaflets lifted, but remained intact.The scoring element was misaligned with one bent strut.The intermediate bond was damaged with one ring lifted.The shaft was kinked and the transition tubing was severely stretched, accordion-like, and separated in two pieces.Due to the shaft separation, the balloon deflation issue could not be replicated.Based on the lab analysis, excessive exertion of force applied by the user was likely necessary in order to remove from the patient, resulting in the shaft separation.Per the ifu, retained device component is listed as a possible adverse effect of the procedure.
 
Event or Problem Description
The balloon did not deflate completely.The customer was able to deflate enough to remove the balloon using a snare.A new device was used to complete the procedure.No patient injury occurred.
 
Event or Problem Description
The angiosculpt balloon was inflated three times under rbp (10-13 atm) with no issues.Per the physician, this may have been user error since the balloon may not have been entirely deflated when he attempted to withdraw from the patient, under the belief that it was fully deflated.Some contrast may have been left in the balloon, which possibly resulted in contrast to get trapped, then accumulate in the bulb of the balloon during retraction.The physician then attempted several times to re-inflate the balloon, but unable to do so.During removal, the device broke apart within the vessel, resulting in the need to snare it in its entirety.
 
Additional Manufacturer Narrative
Block b5: added additional complaint details provided by the facility.Block d11: provided size of introducer sheath and guide catheter.Block h6: based on the additional complaint details provided by the facility, user error likely caused or contributed to the shaft separation.Update to fda code 22 from the initial report: the ifu instructs to apply negative pressure to the inflation device and confirm the balloon is fully deflated prior to removing the angiosculpt catheter.H3 other text : placeholder.

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW)
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key9508618
Report Number3005462046-2019-00018
Device Sequence Number16677606
Product Code PNO
UDI-Device Identifier00813132022198
UDI-Public00813132022198
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2022
Device Model Number2332-7040
Device Catalogue Number2332-7040
Device Lot NumberG19010040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/24/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date12/22/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDE CATHETER; UNK MFG AND SIZE: GUIDE WIRE; UNK MFG AND SIZE: INTRODUCER SHEATH; UNK MFG: 6F GUIDE CATHETER; UNK MFG: 7F INTRODUCER SHEATH
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Date Report Sent to FDA01/01/2005